Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Should I continue Sulfasalazine for abdominal bloating and constipation?

I have been diagnosed with Chrones and been taken Sulfasalazine. My doctor said I could try stopping it if I wanted to because he has never seen any sign of Chrones in the last 17 years. My Chrones was diagnosed in a different state by another doctor through a biopsy. Since stopping the medication I have been bloated and constipated somewhat. Do you think I should go back on the medication.
Mon, 5 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello there I have read through your question and understand your concern. Colonoscopy is the most accurate method of diagnosing crohn's disease. Since the surgeon has diagnosed you with crohn's after doing a biopsy he is most likely correct. You have said that you have started experiencing bloating and constipation after stopping salfasalazine it further confirms your diagnosis. I would advise you to consult with another surgeon and take a second opinion about your case. I hope that answers your question. If you have any further questions please feel free to write. Thank you for choosing healthcare magic.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Ive been having some stomach issues the last 3 weeks. Bloating and not going to the bathroom as much as I used to. It feels like my stomach is so...